Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 191, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 10, 2011, 7:44 PM CDT for Linn County, Kansas. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 7:44 PM CDT (00:44 UTC)
- Expired
- Jun 10, 2011, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Linn County, KS
The radar
The Pleasant Hill radar (KEAX), 99 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:08 PM CDT | HAIL 0.88 | 2 W Blue Mound, KS | |
| Jun 10, 8:21 PM CDT | HAIL 1 | 2 W Blue Mound, KS | ESTIMATED WINDS OF 45-50 MPH |
| Jun 10, 8:28 PM CDT | HAIL 0.75 | 1 N Blue Mound, KS | ESTIMATED 45 MPH WIND |
| Jun 10, 8:40 PM CDT | HAIL 1 | 7 Sw Mound City Ks, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 14.2
The text
As transmitted, in the capitals the NWS used until 2016.
705
WUUS53 KEAX 110044
SVREAX
KSC107-110130-
/O.NEW.KEAX.SV.W.0191.110611T0044Z-110611T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
744 PM CDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LINN COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 830 PM CDT
* AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING GOLF
BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR LONE ELM...OR 16 MILES
NORTHEAST OF IOLA...AND MOVING EAST AT 30 MPH. DAMAGING WINDS
GREATER THAN 60 MPH WILL ALSO BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MOUND CITY...PLEASANTON...BLUE MOUND AND PRESCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3804 9495 3803 9508 3804 9508 3822 9508
3819 9462 3803 9462 3803 9494
TIME...MOT...LOC 0043Z 281DEG 25KT 3814 9523
WIND...HAIL 60MPH 1.75IN
$$
BOOKBINDER1 follow-up statement
672
WWUS53 KEAX 110117
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
817 PM CDT FRI JUN 10 2011
KSC107-110130-
/O.CON.KEAX.SV.W.0191.000000T0000Z-110611T0130Z/
LINN KS-
817 PM CDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LINN COUNTY IN EAST CENTRAL KANSAS UNTIL 830 PM CDT...
AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED JUST WEST BLUE MOUND...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
BLUE MOUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3804 9495 3803 9508 3816 9508 3803 9474
3803 9494
TIME...MOT...LOC 0117Z 281DEG 10KT 3806 9505
WIND...HAIL <50MPH 1.75IN
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:00 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 10, 7:00 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 700 PM CDT FRI JUN 10 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... ONGOING POST FRONTAL CONVECTION MOVING ACROSS PORTIONS OF FAR NORTHERN MISSOURI THIS AFTERNOON. MORNING CONVECTION HAD PUSHED THE EFFECTIVE FRONTAL BOUNDARY INTO PORTIONS OF SOUTHEAST KANSAS AND CENTRAL MISSOURI. THE BOUNDARY HAS SINCE STALLED AND IS NOW LIFTING BACK NORTH AS AMPLE DAYTIME HEATING IS NOW UNDERWAY SOUTH OF THE FRONT. THIS IS ALLOWING THE WARM SECTOR TO ONCE AGAIN BECOME MODERATELY UNSTABLE THIS AFTERNOON WITH MLCAPE VALUES CLIMBING TO 1500 TO 2000 J/KG. FURTHER DESTABILIZATION IS LIKELY TO CONTINUE OVER THE NEXT FEW HOURS AS TEMPERATURES ACROSS CENTRAL MISSOURI CLIMB INTO THE UPPER 80S TO LOWER 90S. SHORT RANGE GUIDANCE INDICATING AFTERNOON CONVECTIVE DEVELOPMENT ALONG THE FRONTAL BOUNDARY THIS AFTERNOON...PERHAPS INITIALLY WITHIN AGITATED CU FIELD ACROSS SOUTHEASTERN KANSAS. EXPECT ADDITIONAL DEVELOPMENT TO SPREAD EAST THIS AFTERNOON AS THE REMAINING INHIBITION IS ERODED. WHILE LOW LEVEL SHEAR IS RATHER WEAK ACROSS THE FORECAST AREA...MID LEVEL FLOW OF 40-45 KTS WILL CONTRIBUTE TO SUFFICIENT DEEP LAYER SHEAR FOR ORGANIZED CONVECTION. GIVEN THE WEAK LLVL WIND FIELDS...LARGE HAIL AND DAMAGING WINDS WILL BE THE BIGGEST THREAT WITH THE STRONGEST ACTIVITY. PRECIPITATION SHOULD PUSH SOUTH OF THE AREA BY TONIGHT AS THE COLD FRONT PUSHES THROUGH. BUFR FORECAST SOUNDINGS ALONG WITH SREF PROBABILITIES INDICATE POST FRONTAL STRATUS WILL BE POSSIBLE AND HAVE HELD ON TO CLOUD COVER THROUGH THE NIGHT. A FAIRLY DECENT DAY EXPECTED TOMORROW AS PRECIP REMAINS SOUTH OF THE AREA AND TEMPERATURES REMAIN IN THE 70S ACROSS MOST LOCATIONS. HOWEVER...THIS WILL BE FAIRLY SHORT LIVED AS THE NEXT UPPER SHORT WAVE TROUGH WITHIN A PREDOMINANT SOUTHWEST UPPER FLOW REGIME ACROSS THE PLAINS TRANSLATES ACROSS THE AREA. EXPECT RAIN CHANCES TO INCREASE MARKEDLY AS THIS WAVE MOVES THROUGH AND WILL KEEP HIGH CHC TO LIKELY POPS THROUGH THE DAY ON SUNDAY. THROUGH THE UPCOMING WORK WEEK...A LESS AMPLIFIED UPPER HEIGHT PATTERN WILL DEVELOP ACROSS THE CENTRAL CONUS LEADING TO LOWER CONFIDENCE IN PRECIP CHANCES THROUGH THIS TIME FRAME. THE NEXT SUBSTANTIAL UPPER WAVE TO AFFECT THE AREA LOOKS TO ARRIVE BY MIDWEEK BRINGING A FRONT INTO THE REGION. DEROCHE && .AVIATION... FOR THE 00Z TAFS...MVFR CONDITIONS ACROSS THE TERMINALS BEHIND A COLD FRONT ALTHOUGH SEEMS TO BE TEMPO CONDITION AT THIS TIME. EXPECT AN INCREASE IN THE STRATUS WHICH WILL BREAK OUT AROUND LATE MORNING TOMORROW. MEANWHILE...THE THUNDERSTORMS AHEAD OF THE FRONT SHOULD ALL BE WELL SOUTH AND EAST FOR THE REMAINDER OF THE PERIOD. ADOLPHSON && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 10, 6:52 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 652 PM CDT FRI JUN 10 2011 KSZ025-102-MOZ001>008-011>017-020>024-111115- ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN- ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO- 652 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KANSAS... NORTH CENTRAL MISSOURI...NORTHEAST MISSOURI AND NORTHWEST MISSOURI. .DAY ONE...TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING BUT AS COOLER AIR MOVES INTO THE REGION BEHIND THE FRONT THE THREAT OF SEVERE WEATHER WILL DIMINISH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BEGIN TO INCREASE IN COVERAGE LATE SATURDAY NIGHT AND INTO SUNDAY. BY SUNDAY AFTERNOON MODERATE INSTABILITY WILL BUILD ACROSS EASTERN KANSAS AND WESTERN MISSOURI AND WITH FAVORABLE SHEAR SEVERE THUNDERSTORMS WILL BE POSSIBLE. PERIODIC THUNDERSTORM CHANCES WILL PERSIST THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS PERIOD ALTHOUGH THERE IS TOO MUCH UNCERTAINTY TO HIGHLIGHT A SPECIFIC PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING. KSZ057-060-103>105-MOZ025-028>033-037>040-043>046-053-054-111115- MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 652 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL KANSAS...NORTHEAST KANSAS...CENTRAL MISSOURI...NORTH CENTRAL MISSOURI AND WEST CENTRAL MISSOURI. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON TRIGGERING THUNDERSTORMS THROUGH PORTIONS OF NORTHEASTERN THROUGH CENTRAL AND WEST CENTRAL MISSOURI. MODERATE INSTABILITY AND FAVORABLE SHEAR WILL SUPPORT A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE FOR AREAS GENERALLY ALONG AND SOUTHEAST OF A KIRKSVILLE TO KANSAS CITY LINE. A FEW THUNDERSTORMS MAY LINGER INTO THE OVERNIGHT HOURS BUT AS COOLER AIR MOVES INTO THE REGION BEHIND THE FRONT THE THREAT OF SEVERE WEATHER WILL DIMINISH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BEGIN TO INCREASE IN COVERAGE LATE SATURDAY NIGHT AND INTO SUNDAY. BY SUNDAY AFTERNOON MODERATE INSTABILITY WILL BUILD ACROSS EASTERN KANSAS AND WESTERN MISSOURI AND WITH FAVORABLE SHEAR SEVERE THUNDERSTORMS WILL BE POSSIBLE. PERIODIC THUNDERSTORM CHANCES WILL PERSIST THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS PERIOD ALTHOUGH THERE IS TOO MUCH UNCERTAINTY TO HIGHLIGHT A SPECIFIC PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS EVENING FOR AREAS GENERALLY ALONG SOUTH AND EAST OF A KANSAS CITY TO KIRKSVILLE LINE. ADOLPHSON
In the hours before
Local storm report, Jun 10, 6:50 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL 3 S SEDALIA 38.66N 93.23W
06/10/2011 M1.00 INCH PETTIS MO TRAINED SPOTTER
&&
BAILEYLocal storm report, Jun 10, 6:59 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
659 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 5 S SEDALIA 38.63N 93.23W
06/10/2011 E1.75 INCH PETTIS MO PUBLIC
&&
BAILEYLocal storm report, Jun 10, 7:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 5 S SEDALIA 38.63N 93.23W
06/10/2011 E2.00 INCH PETTIS MO TRAINED SPOTTER
&&
BAILEYLocal storm report, Jun 10, 7:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
709 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL SEDALIA 38.70N 93.23W
06/10/2011 E1.00 INCH PETTIS MO EMERGENCY MNGR
&&
BAILEYLocal storm report, Jun 10, 7:39 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
739 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL NEW FRANKLIN 39.02N 92.74W
06/10/2011 E1.75 INCH HOWARD MO LAW ENFORCEMENT
&&
BAILEYLocal storm report, Jun 10, 7:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL BOONVILLE 38.96N 92.75W
06/10/2011 E1.00 INCH COOPER MO TRAINED SPOTTER
&&
BAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:27 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 33 min |
| Jun 10, 9:52 PM CDT | Special Weather Statement | EAX | Linn | 23 min |
| Jun 10, 11:18 PM CDT | Special Weather Statement | EAX | Johnson | 27 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.